Indiana, 2015

Damaging Wind in Indiana, July 13, 2015

July 13, 2015 · NWS ILN · 1 event in 1 county or zone

A line of thunderstorms associated with an upper level disturbance moved southeast through the Ohio Valley late on the evening of July 13th and into the early morning hours of July 14th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A line of thunderstorms associated with an upper level disturbance moved southeast through the Ohio Valley late on the evening of July 13th and into the early morning hours of July 14th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 13, 6:54 PM EST, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 13, 6:54 PM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT MON JUL 13 2015

.SYNOPSIS...
MULTIPLE DISTURBANCES WILL KEEP PRECIPITATION CHANCES IN THE
FORECAST THROUGH TUESDAY EVENING. HIGH PRESSURE WILL THEN WORK
INTO THE REGION FOR THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LINGERING STORMS ARE FIRING IN A CONVERGENT BOUNDARY BEHIND THE
LARGE SWATH OF STORMS THAT WERE OVER THE REGION EARLIER THIS
AFTERNOON. THESE STORMS ARE CURRENTLY NEAR PORTSMOUTH AND WEST OF
COLUMBUS AND HAVE A SOUTHEASTERLY TRACK. MORE STORMS UPSTREAM OF
THE REGION WILL LIKELY CONTINUE TO FIRE ON THE BOUNDARY THAT
EXISTS FROM SOUTH CENTRAL OHIO INTO CENTRAL INDIANA. THE UPSTREAM
STORMS ARE CURRENTLY NORTHWEST OF INDIANAPOLIS AND MAY PERSIST AND
BECOME MORE ORGANIZED OVER WEST CENTRAL OHIO LATE THIS
EVENING...THEN DIVE SOUTHWARD. NUMERICAL MODELS ARE STILL IN A
STATE OF FLUX WITH HOW THE UPSTREAM CONVECTION EVOLVES OVERNIGHT
BUT FORECAST CONTINUES TO LEAN HEAVILY TOWARDS THE HRRR MODEL.

IF THE LINE DEVELOPS...THE OVERNIGHT THREAT WILL PRIMARILY BE A
HEAVY RAIN POTENTIAL AND COULD CONTAIN SOME DAMAGING WINDS IN
SPOTS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THERE WILL BE A LULL OR A DECREASE IN PRECIPITATION FOR THE
MORNING DAYTIME HOURS ON TUESDAY ACROSS THE FA. A DISTURBANCE WILL
WORK THROUGH DURING THE AFTERNOON AND INTO THE EVENING HOURS.
EXPECT QUITE A BIT OF THUNDERSTORM ACTIVITY TO DEVELOP IN AN
UNSTABLE AIRMASS. SEVERE THUNDERSTORMS WILL AGAIN BE A THREAT AND
HAVE ADDED SEVERE MENTION INTO THE FORECAST. IN ADDITION HEAVY
RAIN WILL BE A THREAT AS WELL AND HAVE HEAVY RAIN MENTION IN THE
FORECAST...HWO...AND HAVE THE FLASH FLOOD WATCH OUT ACROSS THE
REGION. PRECIPITATION WILL TAPER OFF TUESDAY NIGHT.

EXPECT TEMPERATURES TO GET QUITE WARM ACROSS SOUTHERN PORTIONS OF
THE FA ON TUESDAY. IN ADDITION DEW POINTS WILL ALSO BE NEAR 70.
HEAT INDEX VALUES WILL NEAR 100 ACROSS EXTREME SW PORTIONS OF THE
FA.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
PERIOD BEGINS ON WEDNESDAY WITH TUESDAY/S SHORTWAVE TROUGH SHIFTING
THROUGH NEW ENGLAND AND RAPIDLY RISING HEIGHTS ALOFT ATOP BUILDING
SURFACE HIGH PRESSURE. IT APPEARS WE/LL ACTUALLY GET A COUPLE OF
DAYS WITHOUT THUNDERSTORMS ON WEDNESDAY/THURSDAY...THOUGH IT
WOULDN/T BE TOO MUCH OF A SURPRISE IF A LIGHT SHOWER DEVELOPED OVER
CENTRAL OHIO ON WEDNESDAY DUE TO LINGERING EFFECTS OF THE EJECTING
SHORTWAVE TROUGH.  WEDNESDAY/THURSDAY WILL BE THE COOL DAYS OF THE
WEEK...WITH TEMPS AND HUMIDITY CLIMBING BY FRIDAY AS THE RETURN FLOW
BEGINS TO SET UP ON THE BACK SIDE OF THE HIGH PRESSURE SYSTEM AS IT
SLIDES INTO THE NORTHEAST BY FRIDAY.

PRETTY GOOD AGREEMENT THAT  A WEAK SHORTWAVE TROUGH WILL SHIFT EAST
THROUGH THE GREAT LAKES AND INTO THE OHIO VALLEY ON
FRIDAY...DRAGGING A DEVELOPING WARM FRONT ACROSS THE AREA. SCATTERED
SHOWERS AND STORMS WILL BE POSSIBLE IN THE AFTERNOON - BUT THE BULK
OF THE DAY LOOKS DRY AS FORCING IS WEAK. THE WEAK LOW MOVES THROUGH
THE GREAT LAKES SATURDAY/SUNDAY WITH ILL-DEFINED SURFACE FEATURES
WASHING OUT A BIT. TEMPS WILL DEFINITELY BE WARMER THAN WE/VE SEEN
FOR THE PAST FEW WEEKS...WITH HIGHS WELL INTO THE 80S OVER THE
WEEKEND. UNFORTUNATELY SOME PRETTY STEAMY AIR COMES WITH IT - SO IT
WILL BE MUGGY. UNCERTAINTY INCREASES LATER SUNDAY INTO MONDAY AS
TROUGHING TRIES TO REASSERT ITSELF OVER THE ERN SEABOARD...AND
ANOTHER SHORTWAVE TROUGH APPROACHES FROM THE WEST. SEEMS ENOUGH
THERE WITH THE WARM/MUGGY AIR THAT LOOSELY ORGANIZED SHRA/TSRA ARE
POSSIBLE BOTH DAYS...WITH THE BETTER CHANCES ON MONDAY.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SYSTEM MOVING THROUGH THE TAF SITES WILL BRING REDUCED
VSBYS...CIGS...WIND GUSTS...AND THUNDERSTORMS TO THE AREA AT THE
START OF THE TAF PERIOD. AFTER THIS MOVES THROUGH THERE WILL BE A
LULL AT TAF SITES EXCEPT KCVG AND KLUK WHERE SCATTERED
THUNDERSTORM ACTIVITY WILL CONTINUE. ADDITIONAL SHOWERS AND
THUNDERSTORMS MAY MOVE THROUGH OVERNIGHT ALTHOUGH THERE IS SOME
UNCERTAINTY IN LOCATION AND TIMING OF THIS FEATURE. ADDITIONAL
THUNDERSTORM ACTIVITY WILL OCCUR TUESDAY AFTERNOON AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH.

OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT TIMES INTO
TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...NOVAK
NEAR TERM...FRANKS
SHORT TERM...NOVAK
LONG TERM...BINAU
AVIATION...
Hazardous weather outlook, Jul 13, 2:59 PM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT MON JUL 13 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-142000-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
359 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS
MAY BE STRONG TO SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS. IN ADDITION HEAVY RAIN MAY LEAD TO FLASH FLOODING
ISSUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON INTO EARLY TUESDAY
EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL POSSIBLE. IN ADDITION HEAVY RAINFALL MAY LEAD
TO FLASH FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND AGAIN TUESDAY
AFTERNOON INTO THE EARLY EVENING HOURS.

In the hours before

Local storm report, Jul 13, 10:41 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     FLASH FLOOD      ROSSBURG                40.28N 84.64W
07/13/2015                   DARKE              OH   PUBLIC

            WATER RUSHING OVER HWY 118 BETWEEN ROSSBURG AND
            GREENVILLE.

&&

KURZ
Local storm report, Jul 13, 10:45 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1145 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FLASH FLOOD      1 ENE GREENVILLE        40.11N 84.61W
07/13/2015                   DARKE              OH   LAW ENFORCEMENT

            WATER RESCUE PERFORMED ON US 127 OUTSIDE GREENVILLE.

&&

KURZ
Local storm report, Jul 13, 10:51 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1151 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     HAIL             FORT MCKINLEY           39.81N 84.26W
07/13/2015  M0.88 INCH       MONTGOMERY         OH   TRAINED SPOTTER

&&
Special weather statement, Jul 13, 10:57 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT MON JUL 13 2015

OHZ045-046-140430-
UNION OH-DELAWARE OH-
1157 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION AND WESTERN
DELAWARE COUNTIES UNTIL 1230 AM EDT...

AT 1156 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
RICHWOOD...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
DELAWARE...RICHWOOD...RADNOR...OSTRANDER...MAGNETIC SPRINGS...
BELLEPOINT...WARRENSBURG...DELAWARE STATE PARK...STATE ROUTE 257 AT
US ROUTE 36...BROADWAY AND PHARISBURG.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4046 8325 4044 8325 4044 8317 4040 8300
      4020 8310 4032 8344 4048 8334
TIME...MOT...LOC 0356Z 293DEG 23KT 4038 8331
Special weather statement, Jul 13, 11:06 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1206 AM EDT TUE JUL 14 2015

OHZ071-072-078>080-140430-
HIGHLAND OH-CLERMONT OH-CLINTON OH-BROWN OH-WARREN OH-
1206 AM EDT TUE JUL 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...CLERMONT...SOUTHWESTERN CLINTON...NORTHWESTERN BROWN AND
SOUTHEASTERN WARREN COUNTIES UNTIL 1230 AM EDT...

AT 1206 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR MORROW TO NEW RICHMOND...MOVING EAST SOUTHEAST
AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...BLANCHESTER...AMELIA...MOUNT ORAB...BETHEL...NEW
RICHMOND...WILLIAMSBURG...BATAVIA...LYNCHBURG...SARDINIA...
WOODVILLE...OWENSVILLE...HAMERSVILLE...GOSHEN...NEWTONSVILLE...
FAYETTEVILLE...BUTLERVILLE...PLEASANT PLAIN...ST. MARTIN AND CLERMONT
COUNTY AIRPORT.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3894 8428 3932 8414 3928 8371 3884 8388
TIME...MOT...LOC 0406Z 292DEG 29KT 3927 8411 3896 8425
Special weather statement, Jul 13, 11:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1215 AM EDT TUE JUL 14 2015

OHZ045-046-054-055-140445-
UNION OH-FRANKLIN OH-DELAWARE OH-MADISON OH-
1215 AM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION...FRANKLIN...
SOUTHERN DELAWARE AND NORTHEASTERN MADISON COUNTIES UNTIL 1245 AM
EDT...

AT 1215 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER PLAIN
CITY...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...DUBLIN...WESTERVILLE...GROVE CITY...UPPER ARLINGTON...
GAHANNA...HILLIARD...MARYSVILLE...WORTHINGTON...BEXLEY...POWELL...
GROVEPORT...PLAIN CITY...MINERVA PARK...EASTON...OHIO STATE
UNIVERSITY...POLARIS...LAKE DARBY...WHITEHALL AND NEW ALBANY.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4011 8276 3983 8292 4008 8345 4030 8332
      4016 8276
TIME...MOT...LOC 0415Z 279DEG 36KT 4009 8328

The radar

The Cincinnati radar (KILN), 111 km away, was scanning. The volume nearest the first event began at 04:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ohio

When
July 13, 11:15 PM EST to 11:17 PM EST
Where
Ohio County, 0.55 mi WNW of Cofield Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.953, -84.960

Two trees were downed onto State Route 262.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590155.